Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 5, NWS Wichita, KS

November 11, 201611 counties in Kansas

NWS Wichita, KS issued this frost advisory at Nov 11, 2016, 2:02 AM CST for 11 counties in Kansas. It took effect at Nov 12, 2016, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 2:02 AM CST (08:02 UTC)
In effect from
Nov 12, 2016, 3:00 AM CST
Expired
Nov 12, 2016, 9:00 AM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Cowley County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WWUS73 KICT 110802
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
202 AM CST FRI NOV 11 2016

KSZ067>069-082-083-091>093-112215-
/O.NEW.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...DERBY...HAYSVILLE...
BEL AIRE...PARK CITY...VALLEY CENTER...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
202 AM CST FRI NOV 11 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TO MID SATURDAY MORNING.

* IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE 
  PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR 
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JMR
3 follow-up statements
279 
WWUS73 KICT 112036
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CST FRI NOV 11 2016

...NEAR-FREEZING TEMPERATURES TONIGHT...

KSZ070-121045-
/O.EXA.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/
GREENWOOD-
INCLUDING THE CITIES OF...EUREKA...MADISON
236 PM CST FRI NOV 11 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY.

* IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE
  PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ067>069-082-083-091>093-121045-
/O.CON.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...DERBY...HAYSVILLE...
BEL AIRE...PARK CITY...VALLEY CENTER...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
236 PM CST FRI NOV 11 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
SATURDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...LATE TONIGHT INTO EARLY SATURDAY.

* IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE
  PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
611 
WWUS73 KICT 120645
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CST SAT NOV 12 2016

KSZ071-072-121500-
/O.EXA.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/
WOODSON-ALLEN-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT
1245 AM CST SAT NOV 12 2016

...FROST ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...EARLY THIS MORNING. 

* IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE 
  PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ067>070-082-083-091>093-121500-
/O.CON.KICT.FR.Y.0005.161112T0900Z-161112T1500Z/
RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...KINGMAN...
DERBY...HAYSVILLE...BEL AIRE...PARK CITY...VALLEY CENTER...
WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...
ARKANSAS CITY
1245 AM CST SAT NOV 12 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...EARLY THIS MORNING.  

* IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE-SENSITIVE 
  PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
349 
WWUS73 KICT 121455
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
855 AM CST SAT NOV 12 2016


KSZ067>072-082-083-091>093-121600-
/O.EXP.KICT.FR.Y.0005.000000T0000Z-161112T1500Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...KINGMAN...DERBY...HAYSVILLE...BEL AIRE...
PARK CITY...VALLEY CENTER...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON...WINFIELD...ARKANSAS CITY
855 AM CST SAT NOV 12 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

TEMPERATURES HAVE WARMED INTO THE UPPER 30S AND LOW 40S AND
THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

LAWSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 10, 11:23 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 10, 11:23 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1123 PM CST Thu Nov 10 2016

.SHORT TERM...(This evening through Friday)
Issued at 324 PM CST Thu Nov 10 2016

21Z water vapor imagery shows a closed low over northern Mexico
while a shortwave moves through the northern stream over the
northern plains and into the Great Lakes region. At the surface, a
cold front was moving through northwest KS. Ahead of this front is
a dry airmass as noted on the 12Z ROABs from DDC, TOP and OUN.

The forecast to tonight and Friday calls for the dry weather to
continue. The weak forcing associated with the closed upper low
that may try to move into southern KS overnight should not have
much moisture to work with. So there may only be some high clouds
move north. The cold front should move through by sunrise Friday
with some weak cold air advection impacting central KS through the
day. Forecast soundings show the boundary layer mixing to around
900 MB. However decent insolation may offset the cold air
advection somewhat. So have gone a few degrees warmer than what
simple mixing would suggest with highs ranging from the mid 50s
across central KS to the lower 60s along the OK state line. Lows
tonight should not be as cool since models keep the boundary layer
better mixed behind the cold front. So readings should range from
the upper 30s over north central KS to the mid 40s in southeast
KS.

.LONG TERM...(Saturday through Thursday)
Issued at 324 PM CST Thu Nov 10 2016

For Saturday through Thursday, the chances for precip remain
fairly low since there is not good signal among the models for
significant moisture return. The closed upper low to the southwest
is progged to be absorbed back into the flow by moving over OK and
TX through the weekend. Then a shortwave within the northern
stream is expected to sweep through the plains on Monday bringing
a cold front with it. This frontal passage looks to be dry due to
limited moisture. Then upper ridging sets up through the rest of
the week with temps moderating and remaining above normal in the
60s and around 70. Next chance for rain may come just beyond the
forecast period as an upper trough digs into the southwestern
U.S. and should set up a more persistent low level return flow.
There remain some differences between the GFS and ECMWF on precip
chances so this will be something to watch over the coming days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1122 PM CST Thu Nov 10 2016

VFR conditions expected at all sites throughout the period. Cold
front move thru KICT shortly after start of forecast and KCNU
around 0900 UTC. Minor gusts are expected at most sites tomorrow
afternoon with winds diminishing around 00z. -Howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    42  61  35  57 /   0   0   0   0
Hutchinson      41  58  32  56 /   0   0   0   0
Newton          42  59  34  56 /   0   0   0   0
ElDorado        43  60  34  56 /   0   0   0   0
Winfield-KWLD   44  63  36  58 /   0   0   0   0
Russell         39  57  30  56 /   0   0   0   0
Great Bend      40  56  30  56 /   0   0   0   0
Salina          40  59  31  56 /   0   0   0   0
McPherson       41  58  32  56 /   0   0   0   0
Coffeyville     44  63  37  59 /   0   0   0   0
Chanute         43  61  35  57 /   0   0   0   0
Iola            42  60  34  56 /   0   0   0   0
Parsons-KPPF    44  62  36  59 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Wolters
LONG TERM...Wolters
AVIATION...PJH
Hazardous weather outlook, Nov 10, 4:13 PM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CST THU NOV 10 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CST THU NOV 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF FROST CAN BE EXPECTED ACROSS MOST AREAS EARLY SATURDAY
MORNING AS LOW TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

Nearby

Frost Advisories in Kansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.